Texas, 2003

Flash Flood in Texas, March 26, 2003

March 26, 2003 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 25, 9:40 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Mar 25, 9:40 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CST TUE MAR 25 2003

A LONG NIGHT OF CONTINUED STRONG THUNDERSTORMS IN STORE FOR AREA
WITH NEW SVR TSTM WATCH ISSUED UNTIL 2 AM FOR MOST OF NW LA AND NE
TX. AREA OF STORMS NOT PROGRESSING MUCH...HAVING BARELY REACHED
EXTREME NORTH AND NW TIER OF LA. MODELS INDICATE UPPER DIVERGENCE
INDUCED LIFT TO MAINTAIN FAIRLY STEADY INTENSITY NEAR FRONTAL ZONE.
STORMS PREDOMINANT HAILERS...SEVERAL REPORTS OF GOLFBALL OR LESS
SIZE. RAISED SOME MIN TEMPS SLIGHTLY DUE TO LACK OF EXPECTED COLD
FRONTAL PUSH BEFORE DAYBREAK.

VII

.SHV..SVR TSTM WATCH FOR TXZ-067-459-315-423-183-203-073-
401-365-347-419-005-405-403-LAZ-017-015-119-027-111-031-
081-013-061-049-073-085-069-
Hazardous weather outlook, Mar 25, 12:00 PM CST, 14 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE MAR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE WILL BE A RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR
STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN UPPER LEVEL STORM
SYSTEM AND ASSOCIATED COLD FRONT. LARGE HAIL WILL BE THE
PRIMARY SEVERE FEATURE WITH THE THUNDERSTORMS THAT DO BECOME
SEVERE...HOWEVER STRONG AND DAMAGING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE
REGION ON FRIDAY INTO FRIDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE AS A STRONG COLD FRONT ENTERS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Mar 25, 10:50 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1050 PM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 PM    8 W ASHDOWN               AR   1.75 INCH HAIL
03/25/03   LITTLE RIVER                   REPORT FROM LAW
                                          ENFORCEMENT

0825 PM    10 S HOPE                 AR   .75 INCH HAIL
03/25/03   HEMPSTEAD                      FELL FOR 2 TO 3 MINUTES
                                          ALONG HIGHWAY 29 REPORT
                                          FROM HOPE ASP RELAYED BY
                                          NWS LITTLE ROCK

0845 PM    12 W TYLER                TX   1.75 INCH HAIL
03/25/03   SMITH                          FELL AT THE INTERSECTION OF
                                          HIGHWAYS 2661 AND 64 REPORT
                                          FROM SPOTTERS

0900 PM    TYLER                     TX   1.75 INCH HAIL
03/25/03   SMITH                          FELL AT INTERSECTION OF
                                          HIGHWAY 31 AND WEST LOOP
                                          REPORT FROM SPOTTERS

0900 PM    TYLER                     TX   .75 INCH HAIL
03/25/03   SMITH                          FELL AT INTERSECTION OF
                                          SOUTH BROADWAY AND 5TH
                                          STREET AND COVERED THE
                                          GROUND REPORT FROM
                                          SPOTTERS

0915 PM    ATLANTA                   TX   .75 INCH HAIL
03/25/03   CASS                           REPORT FROM LAW ENFORCEMENT

0920 PM    8 NW TYLER                TX   1.00 INCH HAIL
03/25/03   SMITH                          COVERED THE GROUND BETWEEN TYLER
                                          AND LINDALE ALONG HIGHWAY 69
                                          REPORT FROM SPOTTERS

0930 PM    RAVANA                    AR   1.75 INCH HAIL
03/25/03   MILLER                         REPORT FROM LAW ENFORCEMENT

1000 PM    RODESSA                   LA   .75 INCH HAIL
03/25/03   CADDO                          REPORT FROM LAW ENFORCEMENT

15
Local storm report, Mar 26, 1:20 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
120 AM CST WED MAR 26 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1015 PM    WHITEHOUSE                TX   .88 INCH HAIL
03/25/03   SMITH                          REPORTED AT INTERSECTION
                                          OF FM 346 AND HWY 110
                                          REPORT FROM LAW ENFORCEMENT

1035 PM    CULLEN                    LA   1.00 INCH HAIL
03/25/03   WEBSTER                        REPORT FROM LAW ENFORCEMENT

1055 PM    5 S MAGNOLIA              AR   .75 INCH HAIL
03/25/03   COLUMBIA                       REPORT FROM LAW ENFORCEMENT

1130 PM    HOMER                     LA   1.25 INCH HAIL
03/25/03   CLAIBORNE                      HAIL 2 INCHES DEEP COVERED
                                          THE GROUND IN HOMER REPORT
                                          FROM LAW ENFORCEMENT

1205 AM    4 S DUBACH                LA   1.75 INCH HAIL
03/26/03   LINCOLN                        GOLF BALL SIZED HAIL FELL
                                          ALONG HWY 167 REPORT FROM
                                          LAW ENFORCEMENT

1220 AM    CHOUDRANT                 LA   1.00 INCH HAIL
03/26/03   LINCOLN                        REPORT FROM LAW ENFORCEMENT

15

The radar

The Shreveport radar (KSHV), 142 km away, was scanning. The volume nearest the first event began at 08:02 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Cherokee

When
March 26, 2:00 AM CST to 4:00 AM CST
Where
Cherokee County, 2 mi SW of Rusk
Reported by
LAW ENFORCEMENT
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

FM Roads 1857 and 23 were closed near Box Creek from heavy rains.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347495.